Striped anyonic fluids

Show full item record



Jokela , N , Lifschytz , G & Lippert , M 2017 , ' Striped anyonic fluids ' , Physical Review D , vol. 96 , no. 4 , 046016 .

Title: Striped anyonic fluids
Author: Jokela, Niko; Lifschytz, Gilad; Lippert, Matthew
Contributor: University of Helsinki, Department of Physics
Date: 2017-08-28
Language: eng
Number of pages: 14
Belongs to series: Physical Review D
ISSN: 2470-0010
Abstract: The choice of statistics for a quantum particle is almost always a discrete one: either bosonic or fermionic. Anyons are the exceptional case for which the statistics can take a range of intermediate values. Holography provides an opportunity to address the question of how the behavior of interacting anyons depends on the choice of statistics. In this paper, we analyze the spectrum of a strongly coupled, gapless fluid of anyons described holographically by the D3-D7' model with alternative boundary conditions. We investigate how these alternative boundary conditions impact the instability of the gapless homogeneous phase toward the formation of spatial order. In addition, we also show that for a particular, limiting choice of the alternative boundary conditions, this holographic system can be interpreted as describing strongly coupled (2 + 1)-dimensional QED. In this case, the instability leads to a spontaneous, spatially modulated magnetic field.
Subject: QUANTUM
114 Physical sciences

Files in this item

Total number of downloads: Loading...

Files Size Format View
PhysRevD.96.046016.pdf 413.2Kb PDF View/Open

This item appears in the following Collection(s)

Show full item record